MAUDE Adverse Event Report: MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY

MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY
Model Number INT30022UX
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use a 6f telescope guide extension catheter and two integrity rx bare metal stents to treat a moderately tortuous, non-calcified lesion in the proximal subclavian artery.A radial approach was used.The devices were removed from the packaging per ifu with no issues noted.The devices were inspected with no issues noted.The devices were prepped per ifu with no issues noted.Resistance was encountered when advancing the devices.Excessive force was not used.Resistance was encountered when using the telescope device with non-medtronic guidewires.The telescope device was not excessively torqued.The telescope device entered the vessel with two non-medtronic guidewires.It was reported that when pushing the integrity stents to the target lesion they became stuck midway and resistance was encountered.The stents were stuck at the entry port of the telescope.It was also reported that the second guide wire became tangled with the telescope device at the push wire section before the ramp.As a result, it was not possible to withdraw the wire and the whole system was retreated.There were no issues noted with the first guidewire.The guidewires were examined and flushed before use with no issues or kinks noted.There were no difficulties noted when loading the guidewires.The guidewires were used successfully with other devices prior to difficulties occurring.The wires did not pass through the cell of a stent or a tight calcified lesion during delivery, and they did not become stuck in the lumen of the stent delivery system.The procedure was completed with a new telescope device.It was later reported that the two integrity stents were expired at time of use.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device was not loaded in telescope extension guide catheter on return.Blood was visible in the guidewire lumen.The stent was p ositioned on the balloon between the marker bands as per position specification, but due to proximal stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the proximal stent wraps with struts raised.No deformation was evident to the distal tip.Inner lumen could not be verified with a 0.015 inch mandrel most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.Device labels did not return for analysis, however the device was scanned and confirmed as lot # 0009892595 with expiry date of 26-aug-2021.The reworked lot number of the device cannot be confirmed as the labelling was not received.But follow up confirmed that integrity bm product has a 4 year shelf life and therefore product is not expired.Additional information: on follow-up it was found that the integrity bms stents were not expired at the time of use.These devices have been confirmed to be part of a re-work and there use by date has been extended to four years.These devices have been re-worked into multiple different lot numbers and the new lot numbers are unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
INTEGRITY RX
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15202281
Report Number9612164-2022-02981
Device Sequence Number16685035
Product Code MAF
UDI-Device Identifier00613994798510
UDI-Public00613994798510
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P030009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberINT30022UX
Device Catalogue NumberINT30022UX
Device Lot Number0009892595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer08/22/2022
09/15/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/20/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale